MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER

W. L. GORE & ASSOCIATES, INC. GORE® DRYSEAL FLEX INTRODUCER SHEATH; INTRODUCER, CATHETER
Catalog Number DSF1433
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ruptured Aneurysm (4436)
Date of Event 11/14/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported: on (b)(6) 2024, the patient was being treated for a large symptomatic left common iliac artery aneurysm.It was reported that during access the physician was having issues with the wire becoming coiled.During this time the certified registered nurse anesthetist (crna) had noted that the patients blood pressure was low.Reportedly the blood pressure was low during access.The physician obtained bilateral (left and right) common femoral artery (cfa) access and placed a medtronic mvp 9q into the left internal iliac artery via the right cfa access.Next, he placed an amplatz wire into the aorta via the left cfa access with a 5fr 65cm glidecath.This wire and catheter became coiled in the 4.6cm common iliac artery.It had been determined that the left common iliac aneurysm had ruptured.The physician inserted an occlusion balloon in the distal aorta through the right cfa access.The patient did not stabilize, and blood was ordered.A gore® dryseal sheath was advanced and a gore® excluder® aaa endoprosthesis contralateral leg device was implanted but was not long enough to cover the ruptured left common iliac artery.Wire access was lost and the physician chose to perform a cut down repair and ligate the iliac artery.A fem-fem bypass was performed.Ten units of blood was given and the patient coded once the occlusion balloon was removed and had a massive myocardial infarction.The patient expired in the operating room.Patient had very tortuous anatomy, and a history of cardiac disease.It is unknown if the aneurysm ruptured before or after the insertion of the dryseal sheath.
 
Additional Manufacturer Narrative
The gore® dryseal sheath instructions for use (ifu) states that adverse events that may occur and/or require intervention include, but are not limited to: vascular trauma (rupture) and death.
 
Additional Manufacturer Narrative
Update section b, additional information.
 
Event or Problem Description
After placement of the sheath the crna noted low blood pressure.

Brand Name
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 1 B/P
32360 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
rachael chascsa
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20860196
Report Number3007284313-2024-03639
Device Sequence Number4032263
Product Code DYB
UDI-Device Identifier00733132630004
UDI-Public00733132630004
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160254
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/14/2025
Device Catalogue NumberDSF1433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/15/2025
03/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age75 YR
Patient SexFemale
Patient Weight74 KG